Patient :I am 16 and just started taking birth control. My prescription is called Mirvala 28 and I started them the day i started my period like my doctor told me to do and tomorrow will be the last pill from the package and ive been spotting the whole time and its gross dark almost black blood. If you have a std and not know about it, would the pill cause you to bleed like this? I am scared.
If you have been started on the low dose oc pill then it is necessary to take it on the same time every day , else there are chances that you would experience some amount of spotting during the cycle. However if the blood is almost dark in colour each time , then it is unlikely to fresh or associated to be from the cervical lesions or erosions or ecotype. it is likely to be an old blood collected from the uterus. As you are on the last day of your pills and this is your first month , it is suggested that you give a break for 3 days after the pack to let your menses resume in flow, if it does then you may start the pack again from the day 1 of the fresh cycle . But if it doesn't then you may visit your physician and opt for an ultrasound pelvis to look for the endometrial thickness ,which if is more than 10mm , then you should ideally wait for your menses to resume else you may start the fresh pack that day.
I hope i have answered your query in detail,
wishing you good health,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.